when will citalopram help me to feel better?? :-(

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2006
Total Posts : 19
   Posted 12/21/2006 3:22 PM (GMT -6)   
how long do i need to be on citalopram also known as Celexa  befor i feel better?  :-(
been put on 20mg  on it for (anxiety  panic attacks depression stressed)
do you know if i can post links on this site?


Veteran Member

Date Joined Oct 2005
Total Posts : 4031
   Posted 12/22/2006 8:16 AM (GMT -6)   

Hi muchafraid, It all depends on how long you have been on the Celexa for it to start working for you.  Some people will see some improvement within a few days but usually it will take 4-6 weeks for the medication to reach therapeutic level in your body.

As for posting links on this forum here is the rules/guidelines for doing so:
4. No advertising or links to advertising or "Spam" is permited (including signatures)
  • Advertising or Spam is defined as posting a link for the purpose of selling, soliciting or promoting by someone that has ownership or other "vested interest" to the web site involved, including efforts to promote other online forums or web sites by web site owners. 
  • If you are a web site owner and have a link that fits into this category that you want to share, please submit it to our resource directory and we will review your submission. 
  • Posts and links about fundraising (including nonprofit fundraisers) are NOT permitted. 
  • Only links to personal home pages are allowed in signatures and member profiles. Links must be appropriate and abide by rules #1-4 or they will be removed. 
  • Links to helpful web sites (commercial or otherwise) are allowed when they are posted by someone without any "vested interest" AND whose purpose is NOT to solicit, advertise, promote, fundraise, etc.

Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease

Regular Member

Date Joined Dec 2005
Total Posts : 94
   Posted 12/22/2006 8:08 PM (GMT -6)   

I've been on different levels of Celexa for the last 6years now. Just recently we (doc and I) up'd my dosage to 40mg. After being on 20mg for some time, I felt a sense that weight was lifted off of me after about 2 weeks of the new dosage of 40mgs. Now I think body mass does have something to do with it. I am a petite 5'3" 120lbs.

It will not be a drastic change. You will find that things won't upset you as readily. It is like an unconcious sense. One day you will wake up and ALL WILL BE RIGHT WITH THE WORLD.

I have a heritary disposition first off. Then I also have anxiety with PMS. Since I have been on the 40's I have been told at work that I am NICER to get along with. My job means alot to me since I am the main source of income. ( On the UC forum, my husband is VietVet. ) So I MUST medicate to be able to work with all of the IDIOTS in my office. AAAAARGH!

But, I digress. I would suggest that after 2 weeks you don't feel anybetter to talk to you healthcare person and they may change your dosage.

I am not on this board very often, just when I need to vent. Usually I am good, but the holidays really suck for me. If you view my other posts, you'll probably see a trend.

Don't beafraid to ask for help.

Your new friend, Punky
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 9:05 AM (GMT -6)
There are a total of 2,713,342 posts in 299,182 threads.
View Active Threads

Who's Online
This forum has 153779 registered members. Please welcome our newest member, Kay Kay.
309 Guest(s), 9 Registered Member(s) are currently online.  Details
John_TX, sheepguy, Boiga, 1 day at a time, alpphhapointzeronine, LymeTrez, Navigator, beatUC, LMusings

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer